MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. VERSAJET EXACT ASSY, 45 DEGREE X 14MM; LAVAGE, JET

SMITH & NEPHEW MEDICAL LTD. VERSAJET EXACT ASSY, 45 DEGREE X 14MM; LAVAGE, JET
Model Number 66800041
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the versajet ii exact disposable handpiece 45 degree x 14mm malfunctioned and has fluid spraying out.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
The device used in treatment was not returned for evaluation, all provided information has been reviewed and we have not been able to establish a relationship between the device and the reported event or determine a root cause.Probable root cause may include, kinks, leaks and blockages.A review of the manufacturing records found that there was no evidence that the product didn't meet specifications at the time of manufacture.A complaint history review found further instances of the reported event.This investigation is now complete with no further action deemed necessary.Smith + nephew will continue to monitor for any adverse trends relating to this product range.
 
Additional Manufacturer Narrative
The device was returned for evaluation, confirming the reported event.Visual inspection noted no obvious defects, functional evaluation confirmed the device could not prime and leaked.The root cause of the reported leak is determined to be an assembly issue, a screen support was missing from the evaluated device.A documentation investigation has been conducted, the device history confirmed that no manufacturing problems where observed.Complaint history shows previous events of this nature, with no historical escalations or corrective actions initiated.The instructions for use contain comprehensive instructions on the safe operation and use of the device.The risk files mitigate the reported issue with no updates required.Smith and nephew can confirm the device was released according to specifications and continue to monitor for adverse trends relating to this product range.This investigation is now complete with no corrective actions deemed necessary at this time.

Brand Name
VERSAJET EXACT ASSY, 45 DEGREE X 14MM
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12159815
Report Number8043484-2021-01646
Device Sequence Number3801146
Product Code FQH
UDI-Device Identifier00040565124681
UDI-Public00040565124681
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K143115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2021
Device Model Number66800041
Device Catalogue Number66800041
Device Lot Number50785775
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2021
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/05/2021
Supplement Date Received by Manufacturer09/17/2021
02/08/2022
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date09/17/2021
02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown